MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D128210
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a pentaray nav and during the operation, the device was not irrigating.There was no error noted from the irrigation pump.The issue was discovered when the catheter was normally pre-flushed, it was found that the catheter does not release water.A second device was used to complete the operation.There was no adverse event reported on patient.
 
Additional Manufacturer Narrative
D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a pentaray nav and during the operation, the device was not irrigating.There was no error noted from the irrigation pump.The issue was discovered when the catheter was normally pre-flushed, it was found that the catheter does not release water.A second device was used to complete the operation.There was no adverse event reported on patient.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection and irrigation test of the returned device were performed following j&j procedures.Visual analysis revealed no damage or anomalies on the device.An irrigation test was performed, and the device was completely occluded.For this reason, a guidewire was used to locate the occlusion area, and it was found close to the tip.Further investigation revealed that the irrigation tube was bent.A manufacturing record evaluation was performed for the finished device number lot 31335360l, and no internal action related to the complaint was found during the review.Additionally, the manufacture and expiration dates have been provided.Therefore, fields d4.Expiration date and h4.Device manufacture date have been populated.The irrigation issue reported by the customer was confirmed.The potential cause of the bent condition observed in the irrigation tube could not be determined.The catheter instructions for use (ifu) contain the following recommendations: flush the catheter with heparinized saline prior to insertion into the body.Always follow standard practices of using a continuous drip of anticoagulant fluid under pressure through the proximal luer connector when the device is in the body.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Correction to the initial report: full udi has been populated to field d4.Primary udi number.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number:(b)(4).

Brand Name
PENTARAY NAV
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20101878
Report Number2029046-2024-02893
Device Sequence Number7869522
Product Code MTD
UDI-Device Identifier10846835012248
UDI-Public(01)10846835012248(17)270514(10)31335360L
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD128210
Device Lot Number31335360L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2024
Supplement Date Received by Manufacturer09/02/2024
Initial Report FDA Received Date08/29/2024
Supplement Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTABLATE SYSTEM-PUMP CHINA.
Patient SexUnknown